Okay, so I can't take NSAIDS. That's obvious. What I want to know (or at least whine about) is why I can't take so many other drugs.
Tylenol, seriously. I can get away with one small dose now and then, but if I try to take 2 or 3 in the space of a few days, it's going to really irritate my stomach.
Last weekend I apparently ripped up my knee pretty good. It kept hurting more and more despite me icing and resting, so I went to the hospital. They told me nothing's broken, so I should be fine. I said I'd never had an injury hurt like this, something is really wrong. They said, "see an orthopedist."
So of course I immediately start calling every ortho in the county, trying to get an appointment as soon as possible, because at this point I've got constant grinding pain that gets worse every time I move my leg, which means even with crutches I can't get around. Earliest I can possibly get in is Monday, and that's in the next county over. Had a few tylenol when the pain started making me crazy, the third one hurt a bit.
Last night was bad. Today I called my family doc, because I just couldn't live with the pain any longer, and they kindly called in a script for tylenol-3. And I took one, and it helped enormously. But, it upset my stomach a LOT. I've now had a grand total of 4 tylenol since Tuesday, and apparently that's exceeded my tolerance.
I just do not know what to do at this point, other than hope for better answers Monday.
Anyone else have trouble with medicines that aren't normally irritating to the stomach?
I know, my stomach is just weird like that. It hates Tylenol, muscle relaxants, antihistamines, practically anything in a pill. And using food or antacids as "cushioning" helps only partly. Makes no sense to me.
I cant do tylenol or any drugs anymore it gives me gastritis and makes my gastritis worse and worse. They say to just avoid NSAID I think really all drugs (or pills for that matter that go through the stomach). Even the PPI and acid drugs cause me trouble. But there are not many options to help gastritis its a stuck situation.
if I do need a drug (rare) though my doctor gives me a coater for it that way it protects my lining better makes for less stomach irritation. I can't even handle birth control pills without a flare up of gastritis, I have to use the shot. I noticed the problem 3 years ago when an antibiotic gave me gastritis- in the mist of taking it day 3 I had chronic burning under my left rib and yes I took probiotics while on it, did nothing for me.
It's almost like some sort of bad chemical reaction in my stomach to meds. Right now I am on a herbal program to try without a PPI. I figure give it a shot and if not well PPI again.
Wish there was a better answer for you but more likely the pills are going to continue to cause your stomach irritation you may be just like me one of those can't do chemical types and you dont want to continue hurting the lining of your stomach. You can see about a shot though by pass the stomach.
* If you have pain try White Willow Bark (buy on amazon) instead of Tylenol.
Last edited by missjade11; 02-09-2011 at 07:03 PM.
The Following User Says Thank You to missjade11 For This Useful Post: janewhite1 (02-09-2011)
Different pills for different folks.
Ask your doctor if he has any sort of GI cocktail for you for that type of medication. I have used Sucralfate (liquid) to coat my lining before taking a med it works-it's used really to coat ulcers but it coats the stomach in general, a pharmacist once told me also to chew 2-3 Tums before a med will help too- as long as there is no interactions.
Last edited by missjade11; 02-09-2011 at 08:26 PM.